+ Reply
Log in or Register to participate in these discussions
Sleep concerns
Chris3
3 Posts

My father is unable to sleep after chemo because of the steroids in his meds. This will last two nights.

He also has a prescribed sleeping pill and that does not work either .
Has anyone experienced this? What did you find to help you?

4 Replies
Boby1511
1029 Posts

@Chris3
Hi there.

I too had less sleep with the steroids. No real solution for me, take naps whenever the urge hits. I had another pill which would put me to sleep but the sleep was short lived.

so great your supporting your dad.

best wishes

Cynthia Mac
4209 Posts
Chris3‍ My Dad was on steroids around his chemo infusions, too. They are there to help the body’s fight the side effects of the chemo. But, they do ramp up the body’s system and cause sleeplessness and, in some cases, “the jangles.” I would often find Dad up in the middle of the night, sweeping floors or doing dishes!

The effects do wear off after the run of steroids ends, though. If you can just encourage your dad to “go with the flow” - be hyper when he’s hyper and rest when his body tells him to rest - he’ll get through this.

You could also discuss this with his medical team, particularly if the effects of the steroids are “over the top” - some patients get pretty bad mood swings with them, and in such cases, the meds need to be adjusted.

Hope this helps.

@Chris3 So glad you reached out. I hope it's helpful to read that others experienced something similar.

Have you shared with the Doc that the sleep aid is not working? Maybe they can recommend something else.

Any improvement since you posted?

Lacey

@Chris3

Just had my first FOLFOX infusion last week and ran into the same problem. My doc prescribed a sleeping pill that I knew worked for me. I would suggest working with his doc to find one that works for him. I know from past experience that you may need to experiment a little.

Good luck!

+ Reply